Evidence map›Paper›PMID 35911473›Full record

ArticleCase reports in otolaryngology2022

Disturbed Pitch Perception during Antidepressant Therapy of a Combination of Lithium, Nortriptyline, and Oxazepam: A Rare Unexpected and Undesirable Side Effect for a Violinist.

Siwert de Groot

Abstract readCase Reports
In one paragraph

Article in Case reports in otolaryngology, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author.

Siwert de GrootUniversity Groningen, Groningen, Netherlands.ORCID https://orcid.org/0000-0003-4480-3553

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Disturbed pitch perception is a rare but well-known side effect of the antiepileptic drug carbamazepine and its derivates. A patient is presented who used three antidepressants because of depression. After recovering, the medication was continued, but as a violinist, the patient was told that his intonation was too low with the consequence that he was not allowed to participate in the orchestra where he had been for years. After phasing out the medications, his pitch perception returned to normal. This observation is unique as no other examples of this side effect are found in the literature in relation to antidepressants.

Identifiers

PMID35911473
PMCPMC9334125

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.